# SDR UIEA00053

- Difficulty date: December 16, 2000
- Submitted: February 1, 2001
- Operation: Air carrier
- Aircraft: N516MC
- Make and model: Boeing 747243B
- Aircraft serial: 22507
- Engine: Ge CF650E2
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Condition: Failed
- Location: Nr 4 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

ATB - FLT 3120 - CREW HEARD A LOUD BANG FROM RIGHT SIDE OF AIRCRAFT, THEN NR 4 ENGINE SHUTOFF.  UPON RETURN TO LAX, IT WAS DISCOVERED THAT NR 4 ENGINE TURBINE SECTION HAS FAILED AND THE ENGINE HAS INTERNAL DAMAGE.  SEVERAL BLADES FOUND DAMAGED DURING BORESCOPE INSPECTION.  IN ADDITION, THE ENGINE CASE WAS DAMAGED.  REPLACED NR 4 ENGINE AND PERFORMED ALL APPLICABLE INSPECTINS AND MAINTENANCE CHECKS.  NO ABNORMALITIES OBSERVED.  ENGINE RUN UP SATISFACTORY.  (M)
